# SDR 20010131SG001

- Difficulty date: December 11, 2000
- Submitted: January 29, 2001
- Operation: Air carrier
- Aircraft: N541NA
- Make and model: Boeing 757-200 SERIES
- Aircraft serial: 24291
- Engine: Rroyce RB211535E4
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Failed
- Location: Nr 1 Engine
- Stage of operation: TO
- How discovered: O
- Nature of condition: E, M, A
- Precautionary procedure: E, C

## Discrepancy

DURING TAKEOFF ROLL, APPROX 65 KNOTS, A LOUD BANG WAS HEARD AND VIBRATION WAS FELT, AIRCRAFT VEERED TO THE LEFT, TAKEOFF ABORTED.  NR 1 ENGINE VIB INDICATOR WENT AMBER WITH AN INDICATION OF 2 MIPS AND ROLLING. EGT WENT TO 988 DEGREES CELSIUS ENGINE WAS SHUT DOWN.  AN OFF DUTY CREW MEMBER REPORTED FLAMES SHOOTING FORWARD OF THE INLET AT THE TIME OF THE BANG.  INVESTIGATION REVEALED GEARBOX CHIP DETECTORS HAVING QUANTITIES OF METAL AND SCAVENGE FILTERS HEAVILY CONTAMINATED.  ENGINE BEING CHANGED.  (M)
